It is currently Sat Aug 19, 2017 7:28 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
 Post subject: Help my father
PostPosted: Sat Jan 04, 2014 12:08 am 
Offline
New Poster
New Poster

Joined: Fri Jan 03, 2014 11:59 pm
Posts: 1
My father is taking Suboxone, im not what it is prescribed for (probably the obvious..Opiate addiction)
and he constantly nods in and out. He only sleeps on couch and he nods in and out while sitting. Ill come out to get a drink and his face is against the table and he is asleep. he is a heavy smoker aswell and constantly nods with lit cigarettes and has burnt up many carpets. He nods out where ever and whenever while "high" on suboxone. he nods while driving, while working. Its not safe. how do i help? He also has never told me if he is or was addicted to an opiate. So me coming up to him and telling him to just change and why will probably make him mad/ embarassed. Please help.


Top
 Profile  
 
 Post subject: Re: Help my father
PostPosted: Sat Jan 04, 2014 1:34 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jul 27, 2013 10:28 am
Posts: 666
Welcome to the forum!

I'm sure you are quite concerned about your father nodding off all the time on the Suboxone, especially with a lit cigarette going. That could be a real problem at some point as you know and could end up being fatal, especially if it's happening while he is driving! Not a good situation to be in.

One of the symptoms of taking too much sub is being overly tired and sleepy as he is now. You didn't mention the dose he is taking per day, but it is most likely too much for his system to handle. These kinds of issues can begin when the dose gets too high.

Let us know what dose he is taking per day and maybe have him try taking less and see if that doesn't make a difference. As an example, if he is taking 16mg per day have him try taking 8-10mg for a few days and see how that goes. He probably won't even notice the dose reduction that much either as many do not.

That may take care of the problem. Don't worry about him getting mad or embarrassed. Tell him you just care about his safety and trying to help. This situation has come up many times on the forum and it's usually because of a dose being too high.

Let us know how it goes and best wishes!

Karen xoxo


Top
 Profile  
 
 Post subject: Re: Help my father
PostPosted: Tue Jan 14, 2014 7:31 pm 
Offline
Average Poster
Average Poster

Joined: Tue Jan 14, 2014 5:54 pm
Posts: 5
I hate to be the downer here but your dad isn't getting the nods from subs. Since they ceiling at 24mgs it's doubtful (highly) that it's his dose. Are you sure dads taking subs? And if so is it just subs? I used to nod all the time from methadone but never from even 32mg of sub (that was before docs started using 24 as the top dose). I used to get Valium with my sub script and the combo would make me nod at times but not like you described. You may want to talk to your dad if you can-something ain't right.
Good luck!!!


Top
 Profile  
 
Our Sponsors
 Post subject: Re: Help my father
PostPosted: Wed Jan 15, 2014 8:31 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Oct 15, 2012 11:27 am
Posts: 1454
^ If his Dad's tolerance is very low, it is possible for him to be nodding out. We've had many new suboxone users here (coming from light pill habits) who couldn't handle a relatively low dose of sub. Everyone is different. Like you, I would nod from too much methadone, but never from even the highest sub doses.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group